Follow
Share

It seems very uncommon to me but the nurse called it seizures. My mother upper part of her body keeps shaking. She’s had no food or water for 14 days as of today. Her heart rate and pulse ox are very good. Seems to me her breathing is better than it was last week oddly.


I feel so sorry for her. Trying to keep her comfortable with meds. She’s been unconscious the entire 2 weeks. Praying she doesn’t have to endure this too many more days/ weeks!


Anyone ever hear of this? Sometimes I wonder if it’s not the morphine doing this to her?

Find Care & Housing
My Husband would have what the nurse called Myoclonic Seizures.
She said they were nothing to be concerned about. She did not change any medication or add any to what he was taking. They never seemed to bother him and he never seemed to have any adverse effects after.
Morphine would not do this. Morphine relaxes muscles it does not make them tense up. (personal opinion and certainly not a medical opinion but my guess is without the morphine she would be having more and longer seizures. )
Helpful Answer (1)
Reply to Grandma1954
Report

I haven't had direct experience of this, but I suspect as the brain is increasingly deprived of oxygen some seizures or other involuntary movements might be possible. Hugs to you and tour family as you go through this sad journey.

P.S. I hope you won't take this the wrong way, but we recently had an elderly cat pass away at home. We knew it was coming (had lymphoma), and he wasn't in any pain or suffering so we chose to keep him home in familiar surroundings (kitty hospice). He had several seizures during the night, and some involuntary movements just before he passed in the morning. My husband's caregiver was with us at the time, and she remarked that it was just like a person.
Helpful Answer (1)
Reply to newbiewife
Report

I don't know either, but I doubt the morphine is to blame. What I do know is that very few of us have any experience with dying and Hollywood deaths are responsible for a lot of misinformation, unfortunately. (((hugs)))
Helpful Answer (2)
Reply to cwillie
Report

I don’t know. I am so sorry. There are nurses on this site that can help.

God bless you and your mom. Hugs!
Helpful Answer (1)
Reply to NeedHelpWithMom
Report

Ask a Question

Subscribe to
Our Newsletter